Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 70, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at May 21, 2017, 4:21 AM EDT for Cass County, Miami County, Wabash County, Indiana. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- May 21, 2017, 4:21 AM EDT (08:21 UTC)
- Expired
- May 23, 2017, 2:55 AM EDT
- In force
- 47 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, IN, Miami County, IN, Wabash County, IN
The radar
The Northern Indiana radar (KIWX), 69 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Wabash (WABI3).
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03325000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
510
WGUS43 KIWX 210822
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
421 AM EDT Sun May 21 2017
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Wabash River at Wabash affecting Cass...Miami and Wabash Counties
.Runoff from heavy rainfall on Saturday will result in continued
water rises on the Wabash river this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-103-169-220821-
/O.NEW.KIWX.FL.W.0070.170521T0821Z-170523T0655Z/
/WABI3.1.ER.170521T0726Z.170521T1200Z.170522T0655Z.NO/
421 AM EDT Sun May 21 2017
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Wabash River at Wabash
* until late Monday night.
* At 3 AM Sunday the stage was 14.0 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* At 17.0 feet...Some low lying areas and lowest sections of Wabash
and Lagro begin to flood.
&&
LAT...LON 4070 8618 4078 8619 4086 8570 4081 8568
4078 8582
$$3 follow-up statements
408
WGUS83 KIWX 211009
FLSIWX
Flood Statement
National Weather Service Northern Indiana
609 AM EDT Sun May 21 2017
...The Flood Warning continues for the following rivers...
Wabash River at Wabash affecting Cass...Miami and Wabash Counties
Eel River at North Manchester affecting Cass...Kosciusko...
Miami...Wabash and Whitley Counties
.Water levels will continue to rise on the Wabash and Eel Rivers this
morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-103-169-221009-
/O.CON.KIWX.FL.W.0070.000000T0000Z-170523T0655Z/
/WABI3.1.ER.170521T0726Z.170521T1800Z.170522T0655Z.NO/
609 AM EDT Sun May 21 2017
The Flood Warning continues for
The Wabash River at Wabash
* until late Monday night.
* At 5 AM Sunday the stage was 14.6 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will rise to a crest near 15.0 feet around 1
PM Sunday May 21 and fall below flood stage late tonight.
* At 14.0 feet...Lowland flooding begins in rural Wabash County.
&&
LAT...LON 4070 8618 4078 8619 4086 8570 4081 8568
4078 8582
$$
INC017-085-103-169-183-221008-
/O.CON.KIWX.FL.W.0069.000000T0000Z-170523T0655Z/
/NMCI3.1.ER.170521T0748Z.170521T1800Z.170522T0655Z.NO/
609 AM EDT Sun May 21 2017
The Flood Warning continues for
The Eel River at North Manchester
* until late Monday night.
* At 5 AM Sunday the stage was 10.2 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to a crest near 10.9 feet around 2
PM Sunday May 21 and fall below flood stage around 2 AM Monday May
22.
* At 11.0 feet...Flood water nears the lumber company and trailer
court on south Mill Street.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$596
WGUS83 KIWX 211450
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1050 AM EDT Sun May 21 2017
...The Flood Warning has been extended for the following rivers...
Wabash River at Wabash affecting Cass...Miami and Wabash Counties
Eel River at North Manchester affecting Cass...Kosciusko...Miami...
Wabash and Whitley Counties
.Rises on area rivers occurred as a result of recent rainfall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC017-085-103-169-183-221450-
/O.EXT.KIWX.FL.W.0069.000000T0000Z-170523T1648Z/
/NMCI3.2.ER.170521T0748Z.170521T1800Z.170522T1648Z.NO/
1050 AM EDT Sun May 21 2017
The Flood Warning has been extended for
The Eel River at North Manchester
* until Tuesday afternoon.
* At 10 AM Sunday the stage was 12.1 feet and rising.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...The river will rise to a crest near 12.6 feet around 2
PM Sunday May 21 and fall below flood stage around 12 PM Monday May
22.
* At 13.0 feet...South Mill Street lumber company built wall to
prevent flooding after December 1990 flood.
* This crest compares to a previous crest of 12.7 feet which occurred
on Jun 27 2015.
&&
LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
4087 8599 4072 8631
$$
INC017-103-169-221449-
/O.EXT.KIWX.FL.W.0070.000000T0000Z-170523T0700Z/
/WABI3.1.ER.170521T0726Z.170521T1800Z.170522T0700Z.NO/
1050 AM EDT Sun May 21 2017
The Flood Warning has been extended for
The Wabash River at Wabash
* until late Monday night.
* At 10 AM Sunday the stage was 14.9 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14.0 feet.
* Forecast...The river will rise to a crest near 15.9 feet around 2
PM Sunday May 21 and fall below flood stage around 3 AM Monday May
22.
&&
LAT...LON 4070 8618 4078 8619 4086 8570 4081 8568
4078 8582
$$780
WGUS83 KIWX 211832
FLSIWX
Flood Statement
National Weather Service Northern Indiana
232 PM EDT Sun May 21 2017
...The Flood Warning is cancelled for the following rivers...
Wabash River at Wabash affecting Cass...Miami and Wabash Counties
This will be the last statement for this high water event.
INC017-103-169-211902-
/O.CAN.KIWX.FL.W.0070.000000T0000Z-170523T0700Z/
/WABI3.1.ER.170521T0726Z.170521T1215Z.170521T1649Z.NO/
232 PM EDT Sun May 21 2017
The Flood Warning is cancelled for
The Wabash River at Wabash
* At 1 PM Sunday the stage was 13.6 feet
* Flood stage is 14.0 feet.
* The river fell below flood stage Sunday afternoon.
* Forecast...The river will fall to near 13.0 feet around 8 PM
Sunday May 21.
&&
LAT...LON 4070 8618 4078 8619 4086 8570 4081 8568
4078 8582
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at May 21, 2:17 AM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 21, 2:17 AM EDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 217 AM EDT Sun May 21 2017 .SYNOPSIS... Issued at 203 AM EDT Sun May 21 2017 A northward moving warm front will bring a few isolated showers and thunderstorms to the area early this morning, with a better chance of scattered showers and isolated thunderstorms toward morning as a cold front approaches from the west. Conditions will dry out from west to east this afternoon as the front pushes across the area. Dry conditions are then expected tonight and Monday before rain chances increase again for Monday night and Tuesday. Temperatures will transition to below normal for Wednesday and Thursday behind this system. && .SHORT TERM...(This Evening through Sunday) Issued at 400 PM EDT Sat May 20 2017 Ardent warm air advection wing continues to lift northeast through CWA. Modest MLCAPE reservoir on order of 1000 to 1500 j/kg with surface based dewpoints into the lower 70s and 30 knots deep layer shear quite sufficient for at least isolated to scattered deep convection to develop upstream later this evening and nosing into at least southern half CWA. Saving grace for non severe is putrid low level lapse rates amid present cool post convection airmass over CWA. This along with warm sectors disfavorable timing of low level theta-e surge overall remain rather bullish with best severe potential holding south of CWA this evening/early tonight, save perhaps strong to near severe south of route 24 in Indiana. Rapid north-northeast liftout of mid level cyclone with attendant cold front sweeping eastward through CWA Sunday morning and into northwest Ohio by 18 UTC Sun suggests insufficient time for strong destabilization for little more than chance non-severe convection. && .LONG TERM...(Sunday Night through Saturday) Issued at 400 PM EDT Sat May 20 2017 Hereafter...rapid dig of shortwave energy over Bitterroots through base of mean layer trof to afford rapid plains cyclogenesis for another round of shra/tsra chances on Tuesday followed by sig cooler than normal Dy5/6 timeframe. Gradual thermal moderation into next weekend expected with significant deep layer ridging building into the Upper Great Lakes. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 203 AM EDT Sun May 21 2017 Complex of showers and thunderstorms which formed in association with strong low level theta-e advection and at the nose of upper level speed max have progressed east-northeast of the terminals early this morning. Additional isolated showers are developing to the north of retreating warm frontal boundary with a few hit and miss showers/storms possible through 09Z. A broken line of showers/isolated storms has filled in along cool frontal across northern/central Illinois, and additional precip may affect terminals in the 09Z-12Z timeframe. Weak gradient ahead of the front will also pose some fog risk, particularly at KSBN in the pre-dawn hours this morning. Otherwise, IFR/MVFR conditions this morning should give way to VFR cigs behind the front with some west-southwest gusts into the 15 to 20 knot range possible this afternoon. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Murphy SHORT TERM...Murphy LONG TERM...Murphy AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 20, 4:36 PM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 436 PM EDT Sat May 20 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-212045- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 436 PM EDT Sat May 20 2017 /336 PM CDT Sat May 20 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Tonight There is a chance for thunderstorms tonight. Isolated severe storms with large hail and damaging winds are possible, mainly south of Route 24. Locally heavy rainfall and flooding is also possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms east of I69 Sunday morning. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-212045- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 436 PM EDT Sat May 20 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight There is a slight chance of thunderstorms tonight. Severe storms are not expected, but small hail and gusty winds are possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, May 20, 11:29 PM EDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1129 PM EDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 PM HEAVY RAIN 1 NNW LARWILL 41.19N 85.63W
05/20/2017 M1.81 INCH WHITLEY IN MESONET
SINCE MIDNIGHT.
&&
GHLocal storm report, May 20, 11:31 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1131 PM EDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN 2 SE CENTREVILLE 41.90N 85.49W
05/20/2017 M1.61 INCH ST. JOSEPH MI MESONET
SINCE MIDNIGHT.
&&
GHLocal storm report, May 20, 11:35 PM EDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1135 PM EDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM HEAVY RAIN 1 SW GOSHEN 41.57N 85.85W
05/20/2017 M2.05 INCH ELKHART IN COCORAHS
SINCE MIDNIGHT.
&&
GHLocal storm report, May 20, 11:37 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1137 PM EDT SAT MAY 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 PM FLOOD 4 S HUNTINGTON 40.83N 85.51W
05/20/2017 HUNTINGTON IN TRAINED SPOTTER
WATER ACROSS THE ROADWAY.
&&
GHLocal storm report, May 21, 12:34 AM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1234 AM EDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TORNADO 8 SSW WOLCOTT 40.65N 87.09W
05/20/2017 WHITE IN TRAINED SPOTTER
TRAINED SPOTTER REPORTS SLENDER/ROPE CONE
TORNADO.
0914 PM HEAVY RAIN 1 WNW INDIANA BEACH 40.80N 86.79W
05/20/2017 M2.01 INCH WHITE IN MESONET
1004 PM HEAVY RAIN 2 E WINAMAC 41.06N 86.57W
05/20/2017 E4.00 INCH PULASKI IN PUBLIC
RELAYED FROM BROADCAST MEDIA. ANOTHER PERSON
HAD ENTIRE FRONT YARD UNDER WATER AND
BASEMENT FLOODING.
1024 PM HEAVY RAIN 1 ESE NAPPANEE 41.44N 85.97W
05/20/2017 M2.57 INCH ELKHART IN MESONET
SINCE MIDNIGHT.
1024 PM HEAVY RAIN 3 SW BOURBON 41.27N 86.15W
05/20/2017 M3.24 INCH MARSHALL IN MESONET
SINCE MIDNIGHT.
1102 PM FLOOD 3 E LINCOLNVILLE 40.76N 85.62W
05/20/2017 HUNTINGTON IN TRAINED SPOTTER
WATER ACROSS ROADWAY SOUTH OF CHAPEL RD AND
SR 105.
1110 PM FLOOD 4 NNW MOUNT ETNA 40.80N 85.58W
05/20/2017 HUNTINGTON IN TRAINED SPOTTER
WATER ACROSS ROADWAY.
1121 PM HEAVY RAIN 1 ESE NAPPANEE 41.44N 85.97W
05/20/2017 M3.17 INCH ELKHART IN MESONET
SINCE MIDNIGHT.
1122 PM HEAVY RAIN GOSHEN 41.58N 85.84W
05/20/2017 M2.47 INCH ELKHART IN MESONET
SINCE MIDNIGHT.
1124 PM HEAVY RAIN 2 ESE SOMERSET 40.66N 85.79W
05/20/2017 M2.74 INCH WABASH IN MESONET
SINCE MIDNIGHT.
1124 PM HEAVY RAIN 3 WSW AMBOY 40.59N 85.98W
05/20/2017 M2.63 INCH MIAMI IN MESONET
SINCE MIDNIGHT.
1126 PM HEAVY RAIN 2 NW MARION 40.57N 85.69W
05/20/2017 M1.63 INCH GRANT IN MESONET
SINCE MIDNIGHT.
1127 PM HEAVY RAIN WINONA LAKE 41.22N 85.82W
05/20/2017 M1.94 INCH KOSCIUSKO IN MESONET
SINCE MIDNIGHT.
1129 PM HEAVY RAIN 1 NNW LARWILL 41.19N 85.63W
05/20/2017 M1.81 INCH WHITLEY IN MESONET
SINCE MIDNIGHT.
1130 PM HEAVY RAIN 2 SE CENTREVILLE 41.90N 85.49W
05/20/2017 M1.61 INCH ST. JOSEPH MI MESONET
SINCE MIDNIGHT.
1134 PM HEAVY RAIN 1 SW GOSHEN 41.57N 85.85W
05/20/2017 M2.05 INCH ELKHART IN COCORAHS
SINCE MIDNIGHT.
1136 PM FLOOD 4 S HUNTINGTON 40.83N 85.51W
05/20/2017 HUNTINGTON IN TRAINED SPOTTER
WATER ACROSS THE ROADWAY.
&&Local storm report, May 21, 1:42 AM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
142 AM EDT SUN MAY 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 2 N NORTH WEBSTER 41.36N 85.70W
05/21/2017 M2.13 INCH KOSCIUSKO IN OFFICIAL NWS OBS
STORM TOTAL RAINFALL.
&&
NDMThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:38 PM EDT | Special Weather Statement | IWX | Cass | 22 min |
| May 20, 8:48 PM EDT | Areal Flood Advisory | IWX | Cass, Pulaski, White | 6 hr |
| May 20, 9:12 PM EDT | Special Weather Statement | IWX | Miami | 33 min |
| May 20, 9:35 PM EDT | Special Weather Statement | IWX | Fulton | 25 min |
| May 20, 9:43 PM EDT | Areal Flood Advisory | IWX | Cass, Elkhart, Fulton, Kosciusko, Marshall, Saint Joseph | 6 hr |
| May 20, 9:53 PM EDT | Flash Flood Warning | IWX | Fulton, Marshall | 3 hr |
| May 20, 9:58 PM EDT | Special Weather Statement | IWX | Wabash | 32 min |
| May 20, 10:00 PM EDT | Areal Flood Advisory | IWX | Elkhart, LaGrange | 3 hr |
| May 20, 10:23 PM EDT | Flash Flood Warning | IWX | Elkhart, Kosciusko | 3 hr |
| May 20, 10:33 PM EDT | Areal Flood Advisory | IWX | Grant, Huntington, Miami, Wabash | 5 hr |
| May 20, 10:41 PM EDT | Special Weather Statement | IWX | Huntington | 34 min |
| May 20, 11:25 PM EDT | Special Weather Statement | IWX | Huntington, LaGrange, Noble, Steuben, Whitley | 65 min |
| May 21, 2:29 AM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 48 hr |
| May 21, 6:05 AM EDT | River Flood Warning | IWX | Noble | 21 days |
| May 21, 8:59 AM EDT | River Flood Watch | IWX | Carroll, White | 24 hr |
| May 21, 4:01 PM EDT | Small Craft Advisory | IWX | 19 hr |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.